Winter Weather, Meigs
- When
- February 25, 5:30 AM EST to 10:00 AM EST
- Where
- Meigs forecast zone
- Property damage
- $20,000
- Reported by
- Department of Highways
- Coordinates
- 39.082, -82.023 (the zone’s center; the record gives no point)
A band of snow fell on either side of the early morning commute to work and school across portions of southeast Ohio into central West Virginia. Accumulations were around 2 inches in Meigs County with less amounts elsewhere.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A band of snow fell on either side of the early morning commute to work and school across portions of southeast Ohio into central West Virginia. Accumulations were around 2 inches in Meigs County with less amounts elsewhere. Vehicular accidents occurred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Feb 25, 3:52 AM EST, 1 hour 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 352 AM EST TUE FEB 25 2014 .SYNOPSIS... UPPER LEVEL DISTURBANCE CROSSES FIRST THING THIS MORNING. ARCTIC FRONTS CROSS TONIGHT AND THURSDAY. WEAK LOW PRESSURE CROSSES ON SATURDAY. A STRONGER LOW PRESSURE SYSTEM APPROACHES ON SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... UPPER LEVEL SYSTEM IMPACTING NRN PORTION OF THE AREA EARLY THIS MORNING AS RR ENTRANCE REGION OF JET AND FRONTOGENETIC FORCING CROSS IN THE BAROCLINIC ZONE AROUND 12Z. AREA RADAR SHOWED THAT PRECIPITATION WAS NOT YET REACHING THE GROUND SAVE FOR THE HIGHER TERRAIN OF NRN WV. THIS SHOULD CHANGE TOWARD DAWN AS LOW LEVELS EVENTUALLY MOISTEN. WITH THE DRY AIR AT THE START...AND THE FAST PACE OF THE MI AND UPPER LEVEL SYSTEM...AMNTS WILL BE LIMITED...MAINTAINED PREVIOUS FCST OF LESS THAN AN INCH NRN LOWLANDS...1-2 INCHES IN THE NRN WV MOUNTAINS WHERE THE SNOW WAS ALREADY REACHING THE GROUND. ARCTIC FRONT DRIVEN BY UPPER LEVEL S/W TROUGH AND A MUCH MORE STOUT JET MAX...CROSSES TONIGHT. UPSLOPE SNOW WILL SET UP OVERNIGHT IN THE COLD ADVECTION BEHIND THE FRONT. FRONTOGENETIC FORCING EARLY ON MAY GENERATE AN AREA OF SNOW UPSTREAM THAT MOVES INTO SRN PORTIONS OF THE FCST AREA FROM THE W. IF THE POTENTIAL FOR THIS FEATURE TO PRODUCE ACCUMULATING SNOW INCREASES...THEN AN ADVISORY FOR SNOW MAY BE NEEDED FOR THE SRN LOWLANDS. HWO MENTION CONTINUES. THX JKL AND MRX FOR COORD ON THIS. BLENDED IN MET FOR HIGHS TODAY AND BIAS CORRECTED MET FOR LOWS TONIGHT...CONTINUING THE COLDER TREND. SLOWED FALL OF TEMPERATURES TONIGHT UNTIL LATER AS THE FRONT GOES BY. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... TRANSITION TO A QUIETER...BUT MUCH COLDER PATTERN IN THE SHORT TERM. INITIAL COLD FRONT PUSHING EAST THROUGH CWA AT BEGINNING OF PERIOD...WITH LIGHT SNOW SHOWERS LINGERING...MAINLY ACROSS MOUNTAIN ZONES FOR REMAINDER OF DAY WEDNESDAY...WITH ONLY LIGHT ADDITIONAL ACCUMULATIONS EXPECTED. THIS WILL BE THE FIRST SHOT OF COLD AIR...WITH 850MB TEMPS DIPPING TO AROUND -16C THURSDAY MORNING. MADE LITTLE CHANGES TO PREVIOUS LOW TEMPERATURE FORECAST THURSDAY MORNING...WHICH PLACES MANY LOWLAND COUNTIES IN THE LOWER TEENS...AND SINGLE DIGITS TO BELOW ZERO ACROSS THE MOUNTAINS. A SECONDARY FRONTAL BOUNDARY WILL PUSH ACROSS THE AREA ON THURSDAY. BULK OF PRECIPITATION WILL REMAIN TO THE NORTH OF THE CWA...ALTHOUGH NORTHERN ZONES COULD SEE A FEW FLURRIES WITH PASSAGE. WITH FRONTAL PASSAGE...MUCH COLDER AIR WILL MOVE INTO THE AREA...WITH 850MB TEMPS DIPPING DOWN TO AROUND -22C. AS A RESULT...ELECTED TO LOWER TEMPERATURES SIGNIFICANTLY FRIDAY MORNING FROM PREVIOUS FORECAST...PLACING MANY MOUNTAINOUS LOCATIONS BELOW ZERO...WITH SINGLE DIGITS ACROSS THE LOWLANDS...CONSIDERING COLDER AIR MASS...ALONG WITH FAVORABLE RADIATIONAL COOLING CONDITIONS. WITH THE COLDER AIR IN PLACE...NORTHERN MOUNTAIN ZONES MAY NEED WIND CHILL HEADLINES BOTH THURSDAY AND FRIDAY MORNINGS. AT THIS POINT...DOESNT APPEAR TO BE NECESSARY ACROSS LOWLANDS. WILL CONTINUE TO HIGHLIGHT IN THE HWO. && .LONG TERM /FRIDAY THROUGH MONDAY/... HIGH PRESSURE WILL BE IN CONTROL THURSDAY NIGHT INTO FRIDAY WITH DRY AND COOL CONDITIONS. MODELS BRING A MID LEVEL SHORTWAVE EMBEDDED IN THE SOUTHERN STREAM FRIDAY NIGHT INTO SATURDAY. ADJUSTED CHANCE POPS ACROSS THE AREA WITH THIS FEATURE. WITH THE GFS AND ECMWF SHOWING FREEZING LINE AT H85 ACROSS AND SOUTH OF OUR CWA...WONT BE SURPRISED TO SEE PCPN FALLING AS SNOW. THIS SHORTWAVE EXITS SATURDAY WITH LINGERING SNOW SHOWERS OVER THE EASTERN MOUNTAINS THROUGH AT LEAST SATURDAY AFTERNOON. BROAD SURFACE HIGH PRESSURE BUILD FROM THE UPPER CENTRAL PLAINS...SOUTHEAST ACROSS THE OH VALLEY INTO WV SATURDAY NIGHT INTO SUNDAY. WITH ZONAL FLOW EXPECTED ALOFT...THE AREA SHOULD STAY RELATIVELY DRY SATURDAY NIGHT INTO SUNDAY. THE FORECAST CHALLENGE ARRIVE WITH THE NEXT LOW PRESSURE SYSTEM. BOTH THE GFS AND ECMWF BRING A SURFACE LOW PRESSURE CROSSING OUR CWA DIAGONALLY FROM SOUTHWEST TO NORTHEAST SUNDAY OR MONDAY. THE PROBLEM IS THAT THE ECMWF IS ABOUT 24 HOURS FASTER THAN THE GFS. TRIED TO COMPROMISE IN BETWEEN BOTH SOLUTION IN TERMS OF POPS. EITHER WAY...STRONG SOUTHWEST FLOW IS EXPECTED AHEAD OF THE LOW TO BRING WARM AIR ADVECTION AND STRONG GUSTY WINDS. BOTH MODELS INDICATE 60 TO 70 KNOTS AT H85. AS MANY SPRING LOW SYSTEMS BRINGING STRONG SOUTHWEST FLOW...EXPECT WARMER THAN GUIDANCE TEMPERATURES WITH THIS SYSTEM. WENT WITH HPC WHICH IS WARMER THAN ALL AVAILABLE GUIDANCE WITH THIS LOW. IN TERMS OF POPS...LEANED TOWARDS THE GFS SLOWER SOLUTION AND INTRODUCED LIKELY POPS ON MONDAY. TWEAKED HPC GUIDANCE FOR TEMPERATURES THROUGH THE PERIOD. && .AVIATION /08Z TUESDAY THROUGH SATURDAY/... AN UPPER LEVEL SYSTEM WILL BRING SNOW FROM THE MIDDLE OHIO VALLEY EWD TO THE NORTHERN WV MOUNTAINS...AFFECTING THE NORTHERN 3 TAF SITES EARLY TUE MORNING. SNOW IS LIKELY TO BRING IFR VSBY BEGINNING NEAR 12Z TUE...A LITTLE EARLIER PKB AND A LITTLE LATER EKN. EXPECT 3-4 HOURS OF IFR VSBY IN SNOW...EXCEPT UP TO 6 HRS EKN...IMPROVING TO MVFR AROUND 18Z TUE THERE. EXPECT MAINLY MVFR CIGS ALTHOUGH BRIEF IFR CIGS ARE POSSIBLE. FARTHER S...EXPECT VFR WITH STRATOCU 4-5 KFT. RETURN TO VFR N SHOULD BE AROUND MIDDAY...EXCEPT EKN...WHERE IMPROVEMENT TO VFR VSBY TAKES UNTIL AROUND 20Z TUE...MVFR STRATOCU MAY HANG ON THERE THROUGHOUT THE TAF PERIOD. FARTHER S...STRATOCU VANISHES LATER TUE AFTERNOON BUT RETURNS LATE TUE NT...AS AN ARCTIC FRONT ARRIVES FROM THE NW. LIGHT W TO NW SFC FLOW BECOMES A BIT GUSTY DURING THE DAY TUE...BEFORE DIMINISHING A BIT TUE NT. LIGHT TO MODERATE W FLOW ALOFT BECOMES LIGHT W TUE AFTERNOON...AND THEN BEGINS TO STRENGTHEN FROM THE NW LATE TUE NT. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY... FORECAST CONFIDENCE: MEDIUM HIGH. ALTERNATE SCENARIOS: TIMING AND EXTENT OF LIGHT SNOW AND ASSOCIATED CATEGORY CHANGES MAY VARY. IFR CIGS COULD NOT BE RULED OUT N TUE MORNING. EKN CIGS MAY IMPROVE TO VFR FOR A TIME TUE EVENING. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE TUE 02/25/14 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12 CRW CONSISTENCY H H H H H H H M M M H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H M EKN CONSISTENCY H H H H H M M M M M M M PKB CONSISTENCY H H H L L M M M M M M H CKB CONSISTENCY H H H H H M M M M M M L AFTER 06Z WEDNESDAY... BRIEF IFR POSSIBLE OVERNIGHT TUESDAY NIGHT INTO EARLY WEDNESDAY IN SNOW ASSOCIATED WITH AN ARCTIC FRONT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/SL NEAR TERM...TRM SHORT TERM...SL LONG TERM...ARJ AVIATION...TRM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 445 AM EST TUE FEB 25 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032- 035>040-260945- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- 445 AM EST TUE FEB 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ046-047-260945- POCAHONTAS-RANDOLPH- 445 AM EST TUE FEB 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN MOUNTAINS OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WITH LOW TEMPERATURES...IF SUSTAINED WINDS DO NOT DECREASE TOO QUICKLY...A WIND CHILL ADVISORY MAY BE NECESSARY FOR WEDNESDAY NIGHT INTO EARLY THURSDAY...AND THEN AGAIN FOR THURSDAY NIGHT INTO EARLY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024>026-033-034-260945- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING- 445 AM EST TUE FEB 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. IF SNOW RATES OVERNIGHT TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING ARE A BIT HIGHER THAN CURRENTLY EXPECTED...A WINTER WEATHER ADVISORY MAY BE POSTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. TRM
The national radar mosaic for the moment the first event began.
1 winter weather. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 490648.